Alert archive / Texas / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter storm watch at Jan 8, 2021, 2:26 PM CST for Burnet County, Lee County, Williamson County, Texas. It took effect at Jan 10, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2021, 2:26 PM CST (20:26 UTC)
- In effect from
- Jan 10, 2021, 12:00 PM CST
- Expired
- Jan 9, 2021, 1:53 PM CST
- In force
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Lee County, TX, Williamson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS44 KEWX 082026 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 226 PM CST Fri Jan 8 2021 TXZ172-173-194-090430- /O.NEW.KEWX.WS.A.0001.210110T1800Z-210111T0600Z/ Burnet-Williamson-Lee- Including the cities of Burnet, Georgetown, and Giddings 226 PM CST Fri Jan 8 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...A rain/snow mix with a transition to all snow possible. * WHERE...Burnet, Williamson and Lee Counties. * WHEN...From Sunday afternoon through Sunday evening. * ADDITIONAL DETAILS...Snowfall accumulations are forecasted to be up to an inch with locally higher amounts possible PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
3 follow-up statements
751 WWUS44 KEWX 090329 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 929 PM CST Fri Jan 8 2021 TXZ172-173-194-091200- /O.CON.KEWX.WS.A.0001.210110T1800Z-210111T0600Z/ Burnet-Williamson-Lee- Including the cities of Burnet, Georgetown, and Giddings 929 PM CST Fri Jan 8 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...A rain/snow mix with a transition to all snow possible. * WHERE...Burnet, Williamson and Lee Counties. * WHEN...From Sunday afternoon through Sunday evening. * IMPACTS...Difficult travel conditions are possible on elevated roadways. * ADDITIONAL DETAILS...Snowfall accumulations are forecasted to be up to an inch with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
332 WWUS44 KEWX 090917 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 317 AM CST Sat Jan 9 2021 TXZ172-173-194-092100- /O.CON.KEWX.WS.A.0001.210110T1800Z-210111T0600Z/ Burnet-Williamson-Lee- Including the cities of Burnet, Georgetown, and Giddings 317 AM CST Sat Jan 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...A rain-snow mix with a transition to all snow is forecast. Total snow accumulations of 1 to 2 inches, with isolated amounts up to 3 inches, are possible. * WHERE...Burnet, Williamson and Lee Counties. * WHEN...Sunday afternoon through Sunday evening. * IMPACTS...Difficult travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
923 WWUS44 KEWX 091953 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 153 PM CST Sat Jan 9 2021 TXZ172-173-194-101100- /O.UPG.KEWX.WS.A.0001.210110T1800Z-210111T0600Z/ /O.NEW.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/ Burnet-Williamson-Lee- Including the cities of Burnet, Georgetown, and Giddings 153 PM CST Sat Jan 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Burnet, Williamson and Lee Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Difficult travel conditions are possible, especially on elevated roadways. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ171-101100- /O.NEW.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/ Llano- Including the city of Llano 153 PM CST Sat Jan 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Llano County. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Difficult travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ188-190>193-101100- /O.NEW.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/ Gillespie-Blanco-Hays-Travis-Bastrop- Including the cities of Fredericksburg, Blanco, San Marcos, Austin, and Bastrop 153 PM CST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Wet snow expected. Total snow accumulations of up to one inch. * WHERE...Gillespie, Blanco, Hays, Travis and Bastrop Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Hazardous travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm watch went out at Jan 8, 11:26 AM CST, 3 hours earlier.
Area forecast discussion, Jan 8, 11:26 AM CST, 3 hours before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1126 AM CST Fri Jan 8 2021 .AVIATION.../18Z TAFS/ BKN to OVC cloud deck continues to progress southward along I-35 at this time. The southern extend of the clouds remains SCT at this time. Will need to watch and see if this area fills in and becomes BKN to OVC. Winds are N/NE near 10 knots with gusts to around 20 knots KDRT should remain VFR with SE wind around 10 knots. Saturday morning moisture return will be underway along the Rio Grande ahead of next upper level low and trough. MVFR cigs will develop around sunrise at KDRT. && .PREV DISCUSSION... /ISSUED 529 AM CST Fri Jan 8 2021/ AVIATION (12Z TAFs)... Watching closely an OVC cloud deck across Central and Southeast Texas moving south. This may work into areas roughly along and north of a AQO-AUS-3T5 line after 14Z before scattering out after 18Z. Otherwise VFR conditions today and tonight. PREV DISCUSSION... /ISSUED 329 AM CST Fri Jan 8 2021/ SHORT TERM (Today through Saturday)... The upper level pattern will gradually transition to zonal flow today and tonight and then the next upper level low will dig a trough northwest of the area on Saturday. Cool northeasterly low level flow will prevail today across the eastern half of the CWA. Some low clouds may wrap into Llano, Burnet, Williamson, Travis, Lee, and Bastrop counties this morning and then scatter out in the afternoon. Cooler today, with high temperatures only forecast in the 50s across the northeast half of the CWA and low 60s across the southwest. 925-850mb southeasterly to southerly flow will develop tonight across western areas and on Saturday across eastern areas, in response to the aforementioned digging trough. This will lead to isentropic ascent and the development of stratus from southwest to northeast on Saturday, resulting in even cooler high temperatures. High temperatures on Saturday are forecast only in the low to mid 50s area wide, with some cooler guidance suggesting locations along the Rio Grande and western Hill Country only in the upper 40s. LONG TERM (Saturday Night through Thursday)... Saturday night an upper level low will move into West Texas and a frontal boundary will develop beneath it. This boundary will move toward the western part of our CWA as a warm front bringing a slight chance for rain along the Rio Grande Saturday night. Sunday the upper low will move across Texas and bring a cold front into our CWA. Rain will move across the region. Cold air will start to spill in Sunday afternoon and snow will mix with the rain over the northern Hill Country. The system will move quickly out of our CWA Sunday evening. As it does, colder air will move across the north and east and the rain and snow mix will move into our northeastern counties. At this time we do not expect any winter precipitation in the Austin area, but it will be north and east. Snow accumulation of a dusting to half an inch is possible from northern Kerr County to northern Lee. This forecast is still uncertain as models differ. The ECMWF and Canadian models are showing snow while the GFS keeps the precipitation early all rain. Our forecast leans toward the colder solutions. All precipitation will move out of our area by midnight Sunday night. Winds will become northerly and colder air will move. Freezing temperatures will spread over much of the northern half of the CWA. Dry weather will return for the rest of the forecast. Tuesday morning will be the coldest with freezing temperatures over the entire area. With dry air in place, daily temperature swings will be large with warm afternoons and chilly mornings. Temperatures will be above normal by Thursday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 33 53 39 46 / 0 0 0 40 90 Austin Bergstrom Intl Airport 54 31 53 38 47 / 0 0 0 30 90 New Braunfels Muni Airport 58 34 55 41 50 / 0 0 0 40 90 Burnet Muni Airport 52 31 52 37 43 / 0 0 0 40 90 Del Rio Intl Airport 63 37 52 44 56 / 0 0 - 50 50 Georgetown Muni Airport 52 31 52 36 44 / 0 0 0 30 90 Hondo Muni Airport 62 33 55 41 51 / 0 0 0 60 90 San Marcos Muni Airport 55 31 54 38 47 / 0 0 0 40 90 La Grange - Fayette Regional 55 33 55 41 48 / 0 0 0 20 90 San Antonio Intl Airport 57 35 55 42 47 / 0 0 0 50 90 Stinson Muni Airport 58 34 56 42 49 / 0 0 0 60 90 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...10 Long-Term...Hampshire Decision Support...33
Hazardous weather outlook, Jan 8, 3:27 AM CST, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 327 AM CST Fri Jan 8 2021 TXZ171>173-183>194-202>209-217>225-228-091000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 327 AM CST Fri Jan 8 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow will is possible Sunday and Sunday evening across northern Kerr, Gillespie, Blanco, Llano, Burnet, western Travis, Williamson, and Lee counties. Light accumulations may be possible Sunday evening in some areas, mainly on grassy and elevated surfaces. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Winter Storm Watches in Texas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.